Share |

Droopy Eyelids After Botox

Why does it happen?

Too much Botox or injecting it into the wrong place during facial treatment can cause what is known as “droopy eyelids”. Botox is commonly used to treat frown marks or forehead wrinkles. Unfortunately, if the person administering the treatment injects too much into the target site it can easily spread to other parts of the face about 1-2 inches away, hence it commonly affects the eyebrows and eyelids. Since Botox effectively relaxes or paralyses muscles, it’s obvious that too much will make the muscles that control the eyelids unable to contract. They are then unable to lift as normal which results in the so-called “drooping” effect.

What can be done about it?

The good news is that if droopy eyelids occur after Botox, it will only be temporary. It usually disappears within a few weeks, and there are steps you can take to prevent or minimise it. The best way to prevent it happening in the first place is of course to choose a highly qualified and experienced Botox physician. This minimises the chances of an excessive dose or a wrong placement of the Botox. It is also important to remain upright for 3-4 hours following treatment to reduce the chances of the Botox spreading to the upper eyelid muscles. Special Iodipine eye drops can also be used to counteract the problem.

How likely is it to happen?

Eyelid drooping as a result of Botox is certainly a known risk. It happens in 1-2 per cent of cases. But experts say it should not be regarded as “normal”. It is generally a direct reflection of the experience of the physician you have chosen to administer the injections. Less experienced practitioners are more likely to get the dose or the location wrong. Therefore to reduce your risks of getting droopy eyelids you should look carefully for a physician who is not just qualified and licensed but highly skilled and experienced too. It is worth spending more money to get high quality treatment.

Is it linked to blurred vision?

Another known side effect from frown line or forehead Botox treatment is blurred vision. Whilst not directly connected to the droopy eyelid, the condition is also caused by the wrong dose of Botox upsetting the balance of the eye muscles and therefore weakening them. Again, it is only temporary, but is another reason to be extra careful when picking your surgeon. If you suffer droopy eyelids or disturbed vision following treatment, consult your doctor or go back to your Botox physician.

Google Video

Loading...
Loading...